How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Basu Your Own Question
Dr Basu
Dr Basu, Experienced Specialist
Category: Medical
Satisfied Customers: 29102
Experience:  MD
23744323
Type Your Medical Question Here...
Dr Basu is online now

I get a severe shooting pain behind my left eye, appx every

Resolved Question:

I get a severe shooting pain behind my left eye, appx every 10-20 seconds, I'm just getting over a cold and a chesty cough.Lem sip and Neurofen seem to help but as they ware off it comes back, I've had this for 3 days now.
I am 59 male and usually in good health.
Submitted: 2 years ago.
Category: Medical
Expert:  Dr Basu replied 2 years ago.
Dr Basu :

Hi there, This is Dr Basu, Experienced Specialist. I am here to address your concerns and provide great service.

Dr Basu :

Do you notice any change in vision.

Dr Basu :

Usually this is due to the sinus inflammation from the recent cold.

Dr Basu :

Neurofen helps with the inflammation and hence the improvement.

Dr Basu :

Usually should not last longer than a week.

Dr Basu :

Howevr, there is also risk of infection behind the eyeball.

Dr Basu :

That can affect your vision or pain with the eye movement.

Dr Basu :

Orbital cellulitis is the condition that requires antibiotics.

Dr Basu :

So, please see your GOP if you develop any of these symptoms.

Dr Basu :

GP --correction

Customer:

The Neurofen only seem to help for appx 3 hours is it ok to keep taking them or should I go to my GP

Dr Basu :

I think you should go to your GP for a clinical evaluation and at least a stronger pain medication if no infection.

Customer:

my vision is fine but my synuses are blocked

Dr Basu :

ok

Dr Basu :

that means you do have sinus infection most likely

Dr Basu :

will benefit from antibiotic

Dr Basu :

and also a decongestant like Sudafed

Customer:

Thanks for the advise

Dr Basu :

Best wishes,
It was my pleasure to help you today.
I am Dr Basu experienced in Metabolic Diseases.
If I have answered all your questions, Please rate my response Excellent (click on the smiley faces) under this chat box only.
Please bookmark my profile for asking further questions!
This is the link to my profile:
http://www.justanswer.com/medical/expert-mysticdoc/

Dr Basu and 6 other Medical Specialists are ready to help you